Alert archive / New Jersey / Special Marine Warnings in 2012
Special Marine Warning 69, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 18, 2012, 6:51 PM EDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 6:51 PM EDT (22:51 UTC)
- Expired
- Jul 18, 2012, 7:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Dover AFB radar (KDOX), 50 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889
WHUS51 KPHI 182251 RRA
SMWPHI
ANZ430-431-182330-
/O.NEW.KPHI.MA.W.0069.120718T2251Z-120718T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
651 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE DELAWARE BAY...
INCLUDING BRANDYWINE SHOAL LIGHT...CROSS LEDGE LIGHT...EAST
POINT...FORTESQUE BEACH...FOURTEEN FOOT BANK LIGHT...MIAH MAULL
LIGHT AND SEA BREEZE...
* UNTIL 730 PM EDT
* AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
FROM CROSS LEDGE LIGHT TO 9 NM SOUTHWEST OF CROSS LEDGE LIGHT...OR
FROM CROSS LEDGE LIGHT TO BOWERS BEACH...MOVING SOUTHEAST AT 15
KNOTS.
* THESE STRONG THUNDERSTORMS WILL BE NEAR
OVER CROSS LEDGE LIGHT BY 655 PM EDT
4 NM SOUTHWEST OF FORTESQUE BEACH BY 705 PM EDT
OVER MIAH MAULL LIGHT BY 710 PM EDT
OVER FOURTEEN FOOT BANK LIGHT BY 715 PM EDT
OVER BRANDYWINE SHOAL LIGHT AND 6 NM SOUTHWEST OF EAST POINT BY 730
PM EDT
* DOVER DELAWARE REPORTED A WIND GUST JUST OVER 60 MPH AROUND 637
PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT STRONG GUSTY WINDS BETWEEN 34 AND 50
KNOTS...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN DELAWARE AND NORTHEASTERN MARYLAND AND
NEW JERSEY AND EASTERN PENNSYLVANIA.
&&
LAT...LON 3938 7535 3929 7529 3932 7530 3934 7528
3931 7527 3932 7524 3929 7524 3930 7518
3927 7524 3924 7517 3919 7514 3923 7512
3921 7510 3923 7504 3919 7502 3919 7495
3899 7506 3891 7527 3907 7542
TIME...MOT...LOC 2250Z 312DEG 15KT 3923 7528 3912 7529
3911 7543
$$
DRAGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 18, 6:26 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 18, 6:26 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 PM EDT WED JUL 18 2012
.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE REGION TONIGHT THROUGH THURSDAY
NIGHT. LOW PRESSURE WILL DEVELOP ALONG THE FRONT ON FRIDAY AND MOVE
EASTWARD ON SATURDAY. HIGH PRESSURE WILL THEN PUSH IN FROM THE EAST
SATURDAY THROUGH SUNDAY. A WEAK COLD FRONT WILL MOVE INTO THE AREA
ON MONDAY AND REMAIN NEARBY THROUGH TUESDAY. HIGH PRESSURE WILL
RETURN AROUND MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
630 PM ESTF WILL INCLUDE DROPPING PART OF THE SVR WATCH FOR THE
NRN AREAS OF NJ AND PART OF NE PA.
HEAT RELATED WARNINGS/ADVISORIES FOR THE NORTHERN AREAS HAVE BEEN
CANCELLED. PRODUCTS HAVE BEEN UPDATED.
COLD FRONT SLOWLY PUSHING ACROSS AREA ATTM WITH PULSE SVR AND NEAR
SVR TSTMS ACCOMPANYING IT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE FRONT IS NOT EXPECTED TO CLEAR THE AREA TOMORROW, AND
INSTABILITY (ALTHOUGH NOT AS SIGNIFICANT AS TODAY) IS STILL FORECAST
WITH THE BEST VALUES SOUTH. H8 DEW POINTS ALSO SUPPORT HEAVY RAINFALL
ESPECIALLY SOUTH. THE MODELS DON'T AGREE CLOSELY ENOUGH ON IMPULSES
TO DO ANY TIMING AT THIS POINT, BUT WE CARRY POPS THAT RANGE FROM
CHANCE NORTH TO LIKELY SOUTH. WE GENERALLY MAINTAINED THE WARMER
TEMPERATURES THAT WERE REFLECTED IN THE WARMER STAT GUIDANCE AND
CONTINUITY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
BY THURSDAY NIGHT, THE FRONT WILL BE NEAR OR ACROSS THE DELMARVA AND
MOVING SLOWLY SOUTHWARD. NOT MUCH TO HELP KICK IT OUT OF THE AREA AS
IT SAGS TO THE SOUTH AND IT LOOKS TO REMAIN NEARBY AND ACROSS THE
SOUTHEASTERN UNITED STATES THROUGH THE WEEKEND. THE FIRST WAVE OF
LOW PRESSURE TO FORM ALONG THE FRONT WILL BE LATE THURSDAY OR
FRIDAY, PERHAPS EVEN BEFORE THE FRONT HAS PUSHED SOUTH OF OUR AREA.
THIS WILL KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO CONTINUE
THROUGH FRIDAY. GREATEST CHANCES WILL BE CLOSER TO THE ACTUAL FRONT
AND ACROSS OUR SOUTHERN ZONES THROUGH FRIDAY AFTERNOON. A SECOND
WAVE DEVELOPS ON SATURDAY AND MOVES ALONG THE BOUNDARY. RIGHT NOW IT
LOOKS LIKE THE SECOND WAVE MAY STAY FAR ENOUGH SOUTH THAT WE WILL
SEE VERY LITTLE IMPACT FROM IT OTHER THAN SOME LIGHT SHOWERS IN OUR
EXTREME SOUTHERN AREAS.
HIGH PRESSURE BUILDS DOWN FROM THE NORTHEAST ON SATURDAY. IT MIGHT
NOT BE STRONG ENOUGH TO KEEP US DRY THROUGH THE ENTIRE DAY BUT WE
SHOULD START TO DRY OUT FROM NORTH TO SOUTH AND THEN REMAIN DRY
THROUGH SUNDAY.
A WEAK COLD FRONT OR SURFACE TROUGH WILL MOVE ACROSS THE REGION ON
MONDAY. THIS FEATURE SITS OVER OR NEAR US THROUGH TUESDAY, BRINGING
UNSETTLED WEATHER AND THE CHANCE FOR MORE SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE RETURNS AROUND MIDWEEK AND SHOULD HELP TO DRY US OUT
ONCE AGAIN.
TEMPERATURES ACTUALLY START OFF ON THE COOL SIDE AND SLIGHTLY BELOW
NORMAL AS WE ARE DEFINITELY INFLUENCED BY THE EASTERLY FLOW ACROSS
THE REGION. WE GRADUALLY WARM THROUGHOUT THE EXTENDED PERIOD AND
RETURN TO ABOVE NORMAL TEMPERATURES BY THE MIDDLE OF NEXT WEEK.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS WILL BE INTERRUPTED BY THUNDERSTORMS THAT WILL LIKELY
CAUSE FAIRLY BRIEF IFR CONDITIONS AND STRONG WIND GUSTS FROM LATE
THIS AFTERNOON INTO THIS EVENING WHERE THEY OCCUR, AND MORE
SHELTERED AREAS WILL SEE MVFR FOG OVERNIGHT IN THE WAKE OF THE
CONVECTION. CONDITIONS ARE EXPECTED TO MAINLY BE VFR ON THURSDAY,
BUT CONVECTION COULD DEVELOP AT ANY TIME AND CAUSE A SIGNIFICANT BUT
TRANSIENT DETERIORATION. WINDS ARE NOT EXPECTED TO BE AS MUCH OF A
PROBLEM WITH CONVECTION ON THURSDAY.
OUTLOOK...
THURSDAY NIGHT...VFR CONDITIONS DETERIORATE TO MVFR, POSSIBLY IFR,
AS SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THURSDAY NIGHT.
FRIDAY AND SATURDAY...MAINLY VFR CONDITIONS EXPECTED WITH SHOWERS
AND THUNDERSTORMS POSSIBLE, MAINLY KPHL AND SOUTH ON FRIDAY.
SUNDAY...VFR CONDITIONS EXPECTED.
&&
.MARINE...
A SUB-ADVISORY SOUTHERLY FLOW IS EXPECTED THROUGH THE EVENING, THEN
SUB-ADVISORY WINDS WILL VEER AROUND TO EAST BY LATE THURSDAY ON THE
NORTHERN WATERS WHILE MAINTAINING A SOUTHERLY COMPONENT OVER THE
SOUTHERN WATERS. SEAS ARE FORECAST TO APPROACH BUT NOT REACH THE
ADVISORY CRITERION OF 5 FEET OVER THE OCEAN. WINDS AND SEAS WILL BE
HIGHER IN CONVECTION INTO TONIGHT.
OUTLOOK...
SEAS START TO RISE LATE THURSDAY NIGHT INTO FRIDAY AS AN EASTERLY
FLOW DEVELOPS ACROSS THE AREA WATERS. SEAS WILL RISE TO AROUND 5
FEET BY FRIDAY MORNING AND REMAIN ABOVE 5 FEET THROUGH AT LEAST
SATURDAY. THE EASTERLY FLOW WILL STRENGTHEN AS THE GRADIENT TIGHTENS
UP AS LOW PRESSURE DEVELOPS ALONG THE OLD FRONTAL BOUNDARY AND MOVES
OFFSHORE AND HIGH PRESSURE BUILDS DOWN FROM THE NORTHEAST. WINDS
WILL BECOME GUSTY, ESPECIALLY ACROSS THE NORTHERN WATERS, FRIDAY AND
SATURDAY. WINDS AND SEAS SUBSIDE LATE SATURDAY AND THEN REMAIN BELOW
SMALL CRAFT CRITERIA THROUGH EARLY NEXT WEEK.
&&
.TIDES/COASTAL FLOODING...
AN EASTERLY FLOW DEVELOPS BEHIND THE DEPARTING COLD FRONT BY FRIDAY
WHICH WILL TEND TO PUSH WATER TOWARDS OUR COAST. WITH THE NEW MOON
ON THURSDAY, HIGH TIDES WILL BE RUNNING A BIT HIGHER. DEPARTURES OF
AROUND A FOOT ARE NEED RIGHT NOW TO CAUSE ANY FLOODING ALONG THE
COAST BUT WITH THE WINDS REMAINING EASTERLY INTO THE WEEKEND WE MAY
APPROACH MINOR TIDAL FLOODING LEVELS BEGINNING WITH THE FRIDAY NIGHT
HIGH TIDE CYCLE.
&&
.CLIMATE...
A RECORD SETTING KIND OF DAY ACROSS OUR FORECAST AREA AS ALL OF
OUR CLIMATE SITES LOOK TO TIE OR BREAK THEIR RECORDS. FINAL
NUMBERS WILL BE ISSUED WITH OUR CLIMATE PRODUCTS LATER TODAY.
RECORDS AND TEMPERATURES THROUGH 3PM LISTED BELOW.
WEDNESDAY 7/18
RECORD TEMP THROUGH 3PM
ABE... 98-1999 98
ACY... 99-2006 100
GED...100-1953 100
ILG...100-1953 100
MPO... 93-1953 93
PHL... 99-1953 100
RDG... 98-1999 99
TTN...100-1953 100
ALSO, IT HAS BEEN RATHER DRY WITH PRECIPITATION RUNNING SEVERAL
INCHES BEHIND FOR THE YEAR. FOR REFERENCE, THE DEPARTURES ARE ALSO
LISTED BELOW.
PRECIPITATION DEPARTURES SINCE JANUARY 1ST AND THROUGH JULY 17TH...
ABE... -4.79 INCHES
ACY... -2.81 INCHES
GED...-11.20 INCHES
ILG... -9.13 INCHES
MPO... -4.44 INCHES
PHL... -7.75 INCHES
RDG... -7.36 INCHES
TTN... -7.22 INCHES
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ016-021>025.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT THURSDAY FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...MEOLA
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...MEOLA
AVIATION...DELISI/MEOLA
MARINE...DELISI/MEOLA
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jul 18, 6:37 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 637 PM EDT WED JUL 18 2012 NJZ001-007>010-PAZ054-055-061-062-192245- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH- NORTHAMPTON- 637 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012>014-020-026-027-PAZ060-192245- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS- 637 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ016-021>025-192245- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 637 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-192245- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 637 PM EDT WED JUL 18 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY... ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-192245- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 637 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 18, 6:26 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL SUSSEX 41.21N 74.61W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0245 PM HAIL SOUTH AMBOY 40.49N 74.28W
07/18/2012 M0.50 INCH MIDDLESEX NJ TRAINED SPOTTER
0246 PM TSTM WND DMG SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN IN SAYREVILLE.
0246 PM LIGHTNING SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
3 STRUCTURES STRUCK BY LIGHTNING
0322 PM TSTM WND DMG BETHLEHEM 40.63N 75.37W
07/18/2012 NORTHAMPTON PA TRAINED SPOTTER
NUMEROUS LARGE TREE BRANCHES DOWN WITH SOME POWER
OUTAGES. UNION BLVD AND PENNSYLVANIA AVE
0327 PM HAIL ANDOVER 40.99N 74.74W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0357 PM TSTM WND DMG DOUGLASS TWP 40.28N 75.69W
07/18/2012 BERKS PA TRAINED SPOTTER
TREE DOWN ON ROUTE 36 AND EDGE HILL ROAD
0401 PM TSTM WND GST LAKE HOPATCONG 40.95N 74.62W
07/18/2012 E55 MPH MORRIS NJ TRAINED SPOTTER
TREE BRANCHES DOWN
0401 PM FLASH FLOOD FLANDERS 40.85N 74.69W
07/18/2012 MORRIS NJ TRAINED SPOTTER
ROADS FLOODED AT INTERSECTION OF ROUTE 206 AND 46.
0414 PM TSTM WND GST 5 NW FLEMINGTON 40.56N 74.93W
07/18/2012 E50 MPH HUNTERDON NJ TRAINED SPOTTER
0435 PM TSTM WND DMG RARITAN 40.57N 74.64W
07/18/2012 SOMERSET NJ PUBLIC
LARGE BRANCHES BROKEN
0448 PM HAIL HILLSBOROUGH 40.48N 74.63W
07/18/2012 E0.88 INCH SOMERSET NJ PUBLIC
0501 PM TSTM WND GST PERTH AMBOY 40.52N 74.27W
07/18/2012 E60 MPH MIDDLESEX NJ PUBLIC
0522 PM HAIL MIDDLETOWN 40.39N 74.12W
07/18/2012 E0.50 INCH MONMOUTH NJ PUBLIC
0524 PM HAIL FREEHOLD 40.26N 74.28W
07/18/2012 E0.75 INCH MONMOUTH NJ PUBLIC
0526 PM HAIL RED BANK 40.35N 74.07W
07/18/2012 E1.00 INCH MONMOUTH NJ PUBLIC
0530 PM TSTM WND GST KENT ISLAND ESTATES 38.89N 76.35W
07/18/2012 M60 MPH QUEEN ANNE'S MD TRAINED SPOTTER
0530 PM MARINE TSTM WIND SANDY HOOK 40.44N 73.99W
07/18/2012 M43 MPH MONMOUTH NJ WEATHER FLOW
0540 PM HAIL JACKSON TWP 40.12N 74.35W
07/18/2012 E0.50 INCH OCEAN NJ PUBLIC
0610 PM HAIL MOUNT HOLLY WFO 39.99N 74.79W
07/18/2012 M0.50 INCH BURLINGTON NJ NWS OFFICE
&&
EVENT NUMBER PHI1200428 PHI1200429 PHI1200430 PHI1200435 PHI1200431
PHI1200432 PHI1200437 PHI1200433 PHI1200434 PHI1200436 PHI1200438
PHI1200439 PHI1200440 PHI1200442 PHI1200443 PHI1200444 PHI1200441
PHI1200447 PHI1200446 PHI1200445
GAINES/KLINESpecial weather statement, Jul 18, 6:32 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
632 PM EDT WED JUL 18 2012
NJZ020-026-182315-
COASTAL OCEAN NJ-OCEAN NJ-
632 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF OCEAN COUNTY...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF TOMS RIVER...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR BAMBER LAKE...PINE RIDGE AT
CRESTWOOD...LAKEHURST...JACKSON AROUND 640 PM...BROOKVILLE...LEISURE
KNOLL...CEDAR GLEN WEST AROUND 645 PM...HOLIDAY HEIGHTS...OCEAN ACRES
AND LEISURE VILLAGE WEST-PINE LAKE PARK AROUND 650 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3990 7407 3981 7407 3975 7409 3967 7415
3967 7435 4007 7454 4011 7416 4010 7415
4011 7409 4009 7407 4011 7405 4010 7402
FORECASTER: GORSESpecial weather statement, Jul 18, 6:45 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
645 PM EDT WED JUL 18 2012
NJZ021-023-024-182345-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
645 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS APPROACHING CAPE MAY AND CUMBERLAND
COUNTIES...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
MILLVILLE TO 8 MILES EAST OF DOVER TO 15 MILES SOUTHWEST OF DOVER...
MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR NEWPORT AROUND
650 PM...FORTESQUE AROUND 655 PM...DIVIDING CREEK AROUND 700 PM...
LAUREL LAKE AROUND 705 PM...PORT ELIZABETH...MAURICETOWN...BIVALVE...
PORT NORRIS AROUND 710 PM...MAURICETOWN AND LEESBURG AROUND 715 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 50 MPH AND HAIL ARE POSSIBLE WITH THESE STORMS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3895 7498 3911 7490 3916 7490 3919 7503
3921 7505 3920 7511 3917 7514 3923 7518
3929 7526 3928 7529 3931 7533 3934 7534
3944 7529 3925 7461 3899 7478 3893 7487
3892 7491 3892 7497
FORECASTER: GORSELocal storm report, Jul 18, 6:46 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
646 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL SUSSEX 41.21N 74.61W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0245 PM HAIL SOUTH AMBOY 40.49N 74.28W
07/18/2012 M0.50 INCH MIDDLESEX NJ TRAINED SPOTTER
0246 PM TSTM WND DMG SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN IN SAYREVILLE.
0246 PM LIGHTNING SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
3 STRUCTURES STRUCK BY LIGHTNING
0322 PM TSTM WND DMG BETHLEHEM 40.63N 75.37W
07/18/2012 NORTHAMPTON PA TRAINED SPOTTER
NUMEROUS LARGE TREE BRANCHES DOWN WITH SOME POWER
OUTAGES. UNION BLVD AND PENNSYLVANIA AVE
0327 PM HAIL ANDOVER 40.99N 74.74W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0357 PM TSTM WND DMG DOUGLASS TWP 40.28N 75.69W
07/18/2012 BERKS PA TRAINED SPOTTER
TREE DOWN ON ROUTE 36 AND EDGE HILL ROAD
0401 PM TSTM WND GST LAKE HOPATCONG 40.95N 74.62W
07/18/2012 E55 MPH MORRIS NJ TRAINED SPOTTER
TREE BRANCHES DOWN
0401 PM FLASH FLOOD FLANDERS 40.85N 74.69W
07/18/2012 MORRIS NJ TRAINED SPOTTER
ROADS FLOODED AT INTERSECTION OF ROUTE 206 AND 46.
0414 PM TSTM WND GST 5 NW FLEMINGTON 40.56N 74.93W
07/18/2012 E50 MPH HUNTERDON NJ TRAINED SPOTTER
0435 PM TSTM WND DMG RARITAN 40.57N 74.64W
07/18/2012 SOMERSET NJ PUBLIC
LARGE BRANCHES BROKEN
0448 PM HAIL HILLSBOROUGH 40.48N 74.63W
07/18/2012 E0.88 INCH SOMERSET NJ PUBLIC
0501 PM TSTM WND GST PERTH AMBOY 40.52N 74.27W
07/18/2012 E60 MPH MIDDLESEX NJ PUBLIC
0522 PM HAIL MIDDLETOWN 40.39N 74.12W
07/18/2012 E0.50 INCH MONMOUTH NJ PUBLIC
0524 PM HAIL FREEHOLD 40.26N 74.28W
07/18/2012 E0.75 INCH MONMOUTH NJ PUBLIC
0526 PM HAIL RED BANK 40.35N 74.07W
07/18/2012 E1.00 INCH MONMOUTH NJ PUBLIC
0530 PM TSTM WND GST KENT ISLAND ESTATES 38.89N 76.35W
07/18/2012 M60 MPH QUEEN ANNE'S MD TRAINED SPOTTER
0530 PM MARINE TSTM WIND SANDY HOOK 40.44N 73.99W
07/18/2012 M43 MPH MONMOUTH NJ WEATHER FLOW
0540 PM HAIL JACKSON TWP 40.12N 74.35W
07/18/2012 E0.50 INCH OCEAN NJ PUBLIC
0610 PM HAIL MOUNT HOLLY WFO 39.99N 74.79W
07/18/2012 M0.50 INCH BURLINGTON NJ NWS OFFICE
0637 PM TSTM WND GST DOVER AFB 39.13N 75.47W
07/18/2012 M62 MPH KENT DE ASOS
&&
EVENT NUMBER PHI1200428 PHI1200429 PHI1200430 PHI1200435 PHI1200431
PHI1200432 PHI1200437 PHI1200433 PHI1200434 PHI1200436 PHI1200438
PHI1200439 PHI1200440 PHI1200442 PHI1200443 PHI1200444 PHI1200441
PHI1200447 PHI1200446 PHI1200445 PHI1200448
GAINES/KLINESpecial weather statement, Jul 18, 6:48 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT WED JUL 18 2012
DEZ002-182300-
KENT DE-
648 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT EASTERN KENT COUNTY DELAWARE...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF DOVER TO 3 MILES SOUTHEAST OF DOVER...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE CROSSING INTO THE COASTAL WATERS BY 7 PM.
WIND GUSTS TO 55 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
DOVER REPORTED A WIND GUST JUST OVER 60 MPH AT 637 PM.
LAT...LON 3909 7555 3922 7539 3922 7538 3919 7538
3918 7540 3911 7539 3907 7539
FORECASTER:DRAGLocal storm report, Jul 18, 6:51 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
651 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL SUSSEX 41.21N 74.61W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0245 PM HAIL SOUTH AMBOY 40.49N 74.28W
07/18/2012 M0.50 INCH MIDDLESEX NJ TRAINED SPOTTER
0246 PM TSTM WND DMG SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
NUMEROUS TREES AND WIRES DOWN IN SAYREVILLE.
0246 PM LIGHTNING SAYREVILLE 40.47N 74.32W
07/18/2012 MIDDLESEX NJ TRAINED SPOTTER
3 STRUCTURES STRUCK BY LIGHTNING
0322 PM TSTM WND DMG BETHLEHEM 40.63N 75.37W
07/18/2012 NORTHAMPTON PA TRAINED SPOTTER
NUMEROUS LARGE TREE BRANCHES DOWN WITH SOME POWER
OUTAGES. UNION BLVD AND PENNSYLVANIA AVE
0327 PM HAIL ANDOVER 40.99N 74.74W
07/18/2012 E0.88 INCH SUSSEX NJ PUBLIC
0335 PM TSTM WND DMG ANDOVER 40.99N 74.74W
07/18/2012 SUSSEX NJ 911 CALL CENTER
TREES AND WIRES DOWN
0357 PM TSTM WND DMG DOUGLASS TWP 40.28N 75.69W
07/18/2012 BERKS PA TRAINED SPOTTER
TREE DOWN ON ROUTE 36 AND EDGE HILL ROAD
0401 PM TSTM WND GST LAKE HOPATCONG 40.95N 74.62W
07/18/2012 E55 MPH MORRIS NJ TRAINED SPOTTER
TREE BRANCHES DOWN
0401 PM FLASH FLOOD FLANDERS 40.85N 74.69W
07/18/2012 MORRIS NJ TRAINED SPOTTER
ROADS FLOODED AT INTERSECTION OF ROUTE 206 AND 46.
0414 PM TSTM WND GST 5 NW FLEMINGTON 40.56N 74.93W
07/18/2012 E50 MPH HUNTERDON NJ TRAINED SPOTTER
0435 PM TSTM WND DMG RARITAN 40.57N 74.64W
07/18/2012 SOMERSET NJ PUBLIC
LARGE BRANCHES BROKEN
0448 PM HAIL HILLSBOROUGH 40.48N 74.63W
07/18/2012 E0.88 INCH SOMERSET NJ PUBLIC
0501 PM TSTM WND GST PERTH AMBOY 40.52N 74.27W
07/18/2012 E60 MPH MIDDLESEX NJ PUBLIC
0522 PM HAIL MIDDLETOWN 40.39N 74.12W
07/18/2012 E0.50 INCH MONMOUTH NJ PUBLIC
0524 PM HAIL FREEHOLD 40.26N 74.28W
07/18/2012 E0.75 INCH MONMOUTH NJ PUBLIC
0526 PM HAIL RED BANK 40.35N 74.07W
07/18/2012 E1.00 INCH MONMOUTH NJ PUBLIC
0530 PM TSTM WND GST KENT ISLAND ESTATES 38.89N 76.35W
07/18/2012 M60 MPH QUEEN ANNE'S MD TRAINED SPOTTER
0530 PM MARINE TSTM WIND SANDY HOOK 40.44N 73.99W
07/18/2012 M43 MPH MONMOUTH NJ WEATHER FLOW
0540 PM HAIL JACKSON TWP 40.12N 74.35W
07/18/2012 E0.50 INCH OCEAN NJ PUBLIC
0610 PM HAIL MOUNT HOLLY WFO 39.99N 74.79W
07/18/2012 M0.50 INCH BURLINGTON NJ NWS OFFICE
0637 PM TSTM WND GST DOVER AFB 39.13N 75.47W
07/18/2012 M62 MPH KENT DE ASOS
&&
EVENT NUMBER PHI1200428 PHI1200429 PHI1200430 PHI1200435 PHI1200431
PHI1200432 PHI1200449 PHI1200437 PHI1200433 PHI1200434 PHI1200436
PHI1200438 PHI1200439 PHI1200440 PHI1200442 PHI1200443 PHI1200444
PHI1200441 PHI1200447 PHI1200446 PHI1200445 PHI1200448
GAINES/KLINEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:51 PM EDT | Special Weather Statement | PHI | Sussex | 54 min |
| Jul 18, 1:02 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 34 min |
| Jul 18, 1:11 PM EDT | Special Weather Statement | PHI | Sussex | 34 min |
| Jul 18, 1:23 PM EDT | Special Weather Statement | PHI | Morris | 37 min |
| Jul 18, 1:43 PM EDT | Areal Flood Advisory | PHI | Sussex | 2 hr |
| Jul 18, 1:49 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 26 min |
| Jul 18, 1:53 PM EDT | Special Weather Statement | PHI | Mercer | 37 min |
| Jul 18, 2:15 PM EDT | Special Weather Statement | PHI | Sussex | 60 min |
| Jul 18, 2:23 PM EDT | Special Weather Statement | PHI | Warren | 67 min |
| Jul 18, 2:46 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex | 29 min |
| Jul 18, 3:00 PM EDT | Special Weather Statement | PHI | Monmouth | 45 min |
| Jul 18, 3:04 PM EDT | Special Weather Statement | PHI | Warren | 41 min |
| Jul 18, 3:13 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 47 min |
| Jul 18, 3:18 PM EDT | Special Marine Warning | PHI | 42 min | |
| Jul 18, 3:25 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex | 65 min |
| Jul 18, 3:26 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Warren | 49 min |
| Jul 18, 3:29 PM EDT | Special Weather Statement | PHI | Monmouth | 46 min |
| Jul 18, 3:43 PM EDT | Special Weather Statement | PHI | Warren | 47 min |
| Jul 18, 3:52 PM EDT | Flash Flood Warning | PHI | Warren | 113 min |
| Jul 18, 3:59 PM EDT | Flash Flood Warning | PHI | Morris, Sussex | 107 min |
| Jul 18, 4:03 PM EDT | Special Weather Statement | PHI | Hunterdon | 42 min |
| Jul 18, 4:17 PM EDT | Special Weather Statement | PHI | Morris | 43 min |
| Jul 18, 4:28 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon | 32 min |
| Jul 18, 4:30 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 45 min |
| Jul 18, 4:41 PM EDT | Special Weather Statement | PHI | Mercer | 34 min |
| Jul 18, 4:53 PM EDT | Special Weather Statement | PHI | Mercer | 22 min |
| Jul 18, 5:01 PM EDT | Special Weather Statement | PHI | Middlesex | 29 min |
| Jul 18, 5:07 PM EDT | Special Marine Warning | PHI | 38 min | |
| Jul 18, 5:11 PM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 64 min |
| Jul 18, 5:12 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Somerset | 81 min |
| Jul 18, 5:19 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 41 min |
| Jul 18, 5:26 PM EDT | Special Marine Warning | PHI | 34 min | |
| Jul 18, 5:33 PM EDT | Special Weather Statement | PHI | Mercer | 57 min |
| Jul 18, 5:44 PM EDT | Special Marine Warning | PHI | 31 min | |
| Jul 18, 6:00 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jul 18, 6:09 PM EDT | Areal Flood Advisory | PHI | Burlington, Monmouth, Ocean | 68 min |
| Jul 18, 6:32 PM EDT | Special Weather Statement | PHI | Ocean | 43 min |
| Jul 18, 6:45 PM EDT | Special Weather Statement | PHI | Cape May, Cumberland | 60 min |
| Jul 18, 6:51 PM EDT | Special Marine Warning | PHI | 39 min | |
| Jul 18, 7:17 PM EDT | Special Weather Statement | PHI | Cape May | 58 min |
| Jul 18, 1:27 PM EDT | Special Weather Statement | PHI | Monroe | 33 min |
| Jul 18, 2:07 PM EDT | Special Weather Statement | PHI | Berks | 38 min |
| Jul 18, 2:12 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 48 min |
| Jul 18, 2:43 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 47 min |
| Jul 18, 3:36 PM EDT | Special Weather Statement | PHI | Berks | 54 min |
| Jul 18, 3:51 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 28 min |
| Jul 18, 4:22 PM EDT | Special Weather Statement | PHI | Bucks | 23 min |
| Jul 18, 5:30 PM EDT | Special Weather Statement | PHI | Bucks | 60 min |
| Jul 18, 5:51 PM EDT | Special Weather Statement | PHI | Philadelphia | 54 min |
| Jul 18, 5:47 PM EDT | Special Weather Statement | PHI | Kent, New Castle | 58 min |
| Jul 18, 6:01 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 17 min |
| Jul 18, 6:23 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 37 min |
| Jul 18, 6:48 PM EDT | Special Weather Statement | PHI | Kent | 12 min |
| Jul 18, 6:57 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 82 min |
| Jul 18, 6:57 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 17 min |
Nearby
Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.